Format

Send to

Choose Destination
Clin Psychopharmacol Neurosci. 2014 Aug;12(2):163-5. doi: 10.9758/cpn.2014.12.2.163. Epub 2014 Aug 12.

Late-onset Quetiapine-related Tardive Dyskinesia Side Effects in a Patient with Psychotic Depression.

Author information

1
Department of Nutrition, Taipei Tzu Chi Hospital, Buddhist Tzu Chi Medical Foundation, New Taipei City, Taipei City, Taiwan.
2
Department of Psychiatry, Cheng Hsin General Hospital, Taipei City, Taiwan.

Abstract

The atypical antipsychotics were believed to induce less extrapyramidal syndrome, including tardive dyskinesia (TD). Since the introduction of the quetiapine, it is also reported with less TD side effects. It even can relieve the symptoms of severe TD and reduce the risk of TD. The quetiapine's low affinity and fast dissociation from postsynaptic dopamine D2 receptors should give the least risk of producing the symptoms of TD. The quetiapine even can reduce the TD side effects related to clozapine, which has the lowest risk for TD. However, since the first case report of TD side effects related to quetiapine published on 1999, the safety of quetiapine in TD aspect has been questioned. Therefore, we want to share this case report, which was written to describe the severe late-onset TD side effects after long-term use of quetiapine in a patient with psychotic depression. The patient had no significant findings after concurrent comprehensive neurological examinations, magnetic resonance imaging of brain and electroencephalogram since the onset of TD.

KEYWORDS:

Psychotic depression; Quetiapine; Tardive dyskinesia

Supplemental Content

Full text links

Icon for Korean College of Neuropsychopharmacology Icon for PubMed Central
Loading ...
Support Center